By Topic

The Kullback-Leibler divergence rate between Markov sources

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Z. Rached ; Dept. of Math. & Stat., Queen's Univ., Kingston, Ont., Canada ; F. Alajaji ; L. L. Campbell

In this work, we provide a computable expression for the Kullback-Leibler divergence rate limn→∞1/nD(p(n)||q(n)) between two time-invariant finite-alphabet Markov sources of arbitrary order and arbitrary initial distributions described by the probability distributions p(n) and q(n), respectively. We illustrate it numerically and examine its rate of convergence. The main tools used to obtain the Kullback-Leibler divergence rate and its rate of convergence are the theory of nonnegative matrices and Perron-Frobenius theory. Similarly, we provide a formula for the Shannon entropy rate limn→∞1/nH(p(n)) of Markov sources and examine its rate of convergence.

Published in:

IEEE Transactions on Information Theory  (Volume:50 ,  Issue: 5 )